• Previous Article
    Length scales and positivity of solutions of a class of reaction-diffusion equations
  • CPAA Home
  • This Issue
  • Next Article
    On the Riemann problem for some discontinuous systems of conservation laws describing phase transitions
March  2004, 3(1): 41-51. doi: 10.3934/cpaa.2004.3.41

Liouville's formula under the viewpoint of minimal surfaces

1. 

Departamento de Matematica, Universidade Federal de Pernambuco, Recife, 50740-540, Brazil

2. 

Departamento de Estatıstica, Universidade Federal de Pernambuco, Recife, 50740-540, Brazil

3. 

Universidade Catolica de Pernambuco, Rua do Principe, 526, Recife, 50050-900, Brazil

Received  January 2003 Revised  May 2003 Published  January 2004

We study the equation $\Delta u=e^{-2u}$ in dimension two and review the Liouville's formula for a solution $u$ in terms of the Weierstrass representation of a minimal surface in $\mathbb R^3.$ We list minimal surfaces corresponding to classical solutions and point out a gap of $100$ years from Bonnet's family of minimal surfaces to solutions discovered by physicists in the sixties. We also prove Chen-Li's symmetry theorem in the context of minimal surfaces theory.
Citation: Francisco Brito, Maria Luiza Leite, Vicente de Souza Neto. Liouville's formula under the viewpoint of minimal surfaces. Communications on Pure & Applied Analysis, 2004, 3 (1) : 41-51. doi: 10.3934/cpaa.2004.3.41
[1]

Minoru Murai, Waichiro Matsumoto, Shoji Yotsutani. Representation formula for the plane closed elastic curves. Conference Publications, 2013, 2013 (special) : 565-585. doi: 10.3934/proc.2013.2013.565

[2]

José Ginés Espín Buendía, Daniel Peralta-salas, Gabriel Soler López. Existence of minimal flows on nonorientable surfaces. Discrete & Continuous Dynamical Systems - A, 2017, 37 (8) : 4191-4211. doi: 10.3934/dcds.2017178

[3]

Eva Glasmachers, Gerhard Knieper, Carlos Ogouyandjou, Jan Philipp Schröder. Topological entropy of minimal geodesics and volume growth on surfaces. Journal of Modern Dynamics, 2014, 8 (1) : 75-91. doi: 10.3934/jmd.2014.8.75

[4]

Francesco Maggi, Salvatore Stuvard, Antonello Scardicchio. Soap films with gravity and almost-minimal surfaces. Discrete & Continuous Dynamical Systems - A, 2019, 0 (0) : 1-36. doi: 10.3934/dcds.2019236

[5]

Paul Deuring, Stanislav Kračmar, Šárka Nečasová. A representation formula for linearized stationary incompressible viscous flows around rotating and translating bodies. Discrete & Continuous Dynamical Systems - S, 2010, 3 (2) : 237-253. doi: 10.3934/dcdss.2010.3.237

[6]

Minoru Murai, Kunimochi Sakamoto, Shoji Yotsutani. Representation formula for traveling waves to a derivative nonlinear Schrödinger equation with the periodic boundary condition. Conference Publications, 2015, 2015 (special) : 878-900. doi: 10.3934/proc.2015.0878

[7]

Filippo Morabito. Singly periodic free boundary minimal surfaces in a solid cylinder of $\mathbb{R}^3$. Discrete & Continuous Dynamical Systems - A, 2015, 35 (10) : 4987-5001. doi: 10.3934/dcds.2015.35.4987

[8]

Francisco Crespo, Sebastián Ferrer. On the extended Euler system and the Jacobi and Weierstrass elliptic functions. Journal of Geometric Mechanics, 2015, 7 (2) : 151-168. doi: 10.3934/jgm.2015.7.151

[9]

Fei Yu, Kang Zuo. Weierstrass filtration on Teichmüller curves and Lyapunov exponents. Journal of Modern Dynamics, 2013, 7 (2) : 209-237. doi: 10.3934/jmd.2013.7.209

[10]

Augusto VisintiN. On the variational representation of monotone operators. Discrete & Continuous Dynamical Systems - S, 2017, 10 (4) : 909-918. doi: 10.3934/dcdss.2017046

[11]

Peter Seibt. A period formula for torus automorphisms. Discrete & Continuous Dynamical Systems - A, 2003, 9 (4) : 1029-1048. doi: 10.3934/dcds.2003.9.1029

[12]

Hans F. Weinberger, Xiao-Qiang Zhao. An extension of the formula for spreading speeds. Mathematical Biosciences & Engineering, 2010, 7 (1) : 187-194. doi: 10.3934/mbe.2010.7.187

[13]

Gamaliel Blé, Carlos Cabrera. A generalization of Douady's formula. Discrete & Continuous Dynamical Systems - A, 2017, 37 (12) : 6183-6188. doi: 10.3934/dcds.2017267

[14]

Sonja Cox, Arnulf Jentzen, Ryan Kurniawan, Primož Pušnik. On the mild Itô formula in Banach spaces. Discrete & Continuous Dynamical Systems - B, 2018, 23 (6) : 2217-2243. doi: 10.3934/dcdsb.2018232

[15]

Alonso Sepúlveda, Guilherme Tizziotti. Weierstrass semigroup and codes over the curve $y^q + y = x^{q^r + 1}$. Advances in Mathematics of Communications, 2014, 8 (1) : 67-72. doi: 10.3934/amc.2014.8.67

[16]

Juan Dávila, Olivier Goubet. Partial regularity for a Liouville system. Discrete & Continuous Dynamical Systems - A, 2014, 34 (6) : 2495-2503. doi: 10.3934/dcds.2014.34.2495

[17]

Igor Rivin and Jean-Marc Schlenker. The Schlafli formula in Einstein manifolds with boundary. Electronic Research Announcements, 1999, 5: 18-23.

[18]

Xiaomin Zhou. A formula of conditional entropy and some applications. Discrete & Continuous Dynamical Systems - A, 2016, 36 (7) : 4063-4075. doi: 10.3934/dcds.2016.36.4063

[19]

Lluís Alsedà, David Juher, Pere Mumbrú. Minimal dynamics for tree maps. Discrete & Continuous Dynamical Systems - A, 2008, 20 (3) : 511-541. doi: 10.3934/dcds.2008.20.511

[20]

Gabriel Ponce, Ali Tahzibi, Régis Varão. Minimal yet measurable foliations. Journal of Modern Dynamics, 2014, 8 (1) : 93-107. doi: 10.3934/jmd.2014.8.93

2018 Impact Factor: 0.925

Metrics

  • PDF downloads (10)
  • HTML views (0)
  • Cited by (2)

[Back to Top]